Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 38, NWS Newport/Morehead City, NC

July 15, 2024Carteret County, Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 15, 2024, 8:25 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Jul 16, 2024, 4:01 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2024, 8:25 PM EDT (00:25 UTC)
In effect from
Jul 16, 2024, 4:01 AM EDT
Expired
Jul 16, 2024, 8:00 PM EDT
In force
16 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2379 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WHUS42 KMHX 160025
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
825 PM EDT Mon Jul 15 2024

NCZ196-204-205-161230-
/O.NEW.KMHX.BH.S.0038.240716T1200Z-240717T0000Z/
East Carteret-Ocracoke Island-Hatteras Island-
825 PM EDT Mon Jul 15 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...Strong longshore currents in the surf zone.

* WHERE...The beaches from Cape Hatteras to Cape Lookout.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Strong longshore currents will create dangerous 
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

Martin
2 follow-up statements
342 
WHUS42 KMHX 160801
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
401 AM EDT Tue Jul 16 2024

NCZ196-204-205-170000-
/O.EXT.KMHX.BH.S.0038.240716T0801Z-240717T0000Z/
East Carteret-Ocracoke Island-Hatteras Island-
401 AM EDT Tue Jul 16 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong longshore currents in the surf zone.

* WHERE...The beaches from Cape Hatteras to Cape Lookout.

* WHEN...Through this evening.

* IMPACTS...Strong longshore currents will create dangerous 
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
323 
WHUS42 KMHX 161437
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1037 AM EDT Tue Jul 16 2024

NCZ196-204-205-170000-
/O.CON.KMHX.BH.S.0038.000000T0000Z-240717T0000Z/
East Carteret-Ocracoke Island-Hatteras Island-
1037 AM EDT Tue Jul 16 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong longshore currents in the surf zone.

* WHERE...The beaches from Cape Hatteras to Cape Lookout.

* WHEN...Through this evening.

* IMPACTS...Strong longshore currents will create dangerous
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 15, 7:45 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 15, 7:45 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
745 PM EDT Mon Jul 15 2024

.SYNOPSIS...
Moist southerly flow will continue to bring scattered afternoon
and early evening storms through Tuesday. More numerous showers
and storms arrive mid to late week as a front moves in and
stalls. Hot and humid weather with dangerous heat indices last
into mid week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 740 PM Monday...Thunderstorm activity is quickly falling
apart across portions of Duplin and Onslow counties this
evening, but persistent boundary roughly along Highway 64
continues to be an efficient focal point for convective
development as we watch a small but potent cell drifting into
Washington County. With loss of heating instability will wane,
but like last night storm activity may continue well after
sunset. Extended PoPs for a few hours to account for this risk.

Another sultry night on tap with lows in the upper 70s inland
and around 80 along the coast. Apparent temperatures along the
Outer Banks will struggle to fall below 90 degrees.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 330 PM Monday...

KEY POINTS:

-EXCESSIVE HEAT WATCH issued for central portions of the CWA

-HEAT ADVISORY issued for OBX, Crystal Coast, Coastal Onslow,
 and the Coastal Plain

-Scattered thunderstorms, some of them strong in nature,
 possible in the afternoon and evening hours

Tuesday brings conditions similar to today, although it will be
a bit more windy and t-storm coverage along and ahead of the
sea breeze will be a bit higher. Another hot, muggy day is in
store, with forecasted heat indices approaching and possibly
exceeding 110F. Will issue an Excessive Heat Watch for Tuesday
from inland Onslow Co. moving NE to Mainland Dare Co., with heat
advisories in place for the remainder of the CWA. the excessive
heat WATCH is due to the possibility of excessive heat WARNING
level conditions in the region, with at least heat advisory
criteria temps expected. The area under an advisory has less
confidence for excessive heat warning level conditions, but
still firmly in the advisory category. Some factors that could
throw a wrench in this forecast are widespread convection
earlier than expected, higher winds allowing more mixing, and
decreasing dewpoints as we get into the afternoon, and cloud
cover building from the west moderating temps.

Storms can produce gusty winds, heavy rainfall, and frequent
lightning as we have another high CAPE, high PWAT, low shear
day.

High temps in the mid to upper 90s inland, near 90 for beaches.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 4 AM Mon...First part of the long term will be
highlighted by intense heat and humidity, leading to high heat
indices between 105-115 degrees. Then, a cold front moves into
the region and stalls, bringing numerous showers and storms mid
to late week.

Tuesday night...Lows are near the climo max, and readings will
only fall to around 80 for many areas, esp east of hwy 17.

Wednesday through Sunday...More certainty for the back end of
the week than last night at this time as 15/00Z model suite
settling on a front moving into eastern NC and stalling mid
week into the weekend. PW values return to ~2.25" or higher on
Wednesday and remain there through the end of the week into the
weekend bringing more numerous showers and storms. Instability
will be high Wed through Fri (2000-3000 J/Kg), but shear
weak (<20 kt), so biggest threat from storms that develop will
be wet microburst winds and heavy rain with localized flooding.
The good news is that the increased clouds and rain will put an
end to the dangerously high heat indices. Pops peak on Thu-Fri
in the 60-70% range, and capped at high chc 50% on the weekend
until mesoscale details become more clear, though should be
noted that these vals are still above climo.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /Through 00z Wed/...
As of 745 PM Mon...Convective coverage quickly beginning to wane
with VFR conditions prevailing across all terminals this
evening. Still watching a near term convective risk mainly along
Highway 64 for the next couple hours, mainly with a cell a few
miles east of KMCZ, but this should avoid TAF terminals.
Eventually, dry conditions win out overnight with VFR holding
strong. If winds manage to decouple tonight, some brief patchy
fog is possible. Confidence is too low to warrant explicitly
forecast in TAFs.

Summertime pattern continues tomorrow with convection
redeveloping in the afternoon. Coverage will be a bit more
widespread than yesterday, but storms will still pose the same
risk of heavy rain and occasionally gusty winds.

LONG TERM /Tuesday afternoon through Thursday/...
As of 4 AM Mon...Mostly VFR through the period. Diurnal showers
and storms through Wed, become more numerous Thu through the
end of the week. Exceptions to this could be with overnight
fog/low stratus. Expect southwesterly winds at 5-15 kts through
much of the period with gusts nearing 20 kt Tue and Wed
afternoon.

&&

.MARINE...
SHORT TERM /Through Tuesday/...
As of 4 PM Monday...Winds will be out of the SW at 15-20 kt
with a few gusts to 25 kt across the central waters and Pamlico
Sound this afternoon. Seas are 3-4 ft, slowly building to 3-5ft
Tuesday afternoon. Of greatest concern are the 100+ heat indices
and strong afternoon/evening thunderstorms that could produce
gusty winds, heavy rain, and frequent lightning both through
this evening and tomorrow afternoon/evening. Convection will be
most active across the rivers and sounds with weakening showers
and storms moving towards the coastal waters this evening.
Special Marine Warnings and Marine Weather Statements are
possible.

LONG TERM /Tuesday night through Thursday/...
As of 4 AM Mon...Thermal gradient inc to 20-25 kt with gusts up
to 30 kt Tue night into Wed, and have issued SCA for
Pamlico/Croatan/Roanoke sound and the nrn/ctrl waters. Seas will
build to 4-6 by Wed. Rain and storm chances will increase from
Wednesday through the end of the week.

&&

.CLIMATE...
Record High temps for 07/15

LOCATION       TEMP/YEAR
New Bern       98/1993  (KEWN ASOS)
Cape Hatteras  92/1962  (KHSE ASOS)
Greenville     101/1932  (COOP - Not KPGV AWOS)
Morehead City  97/1986  (COOP - Not KMRH ASOS)
Kinston        101/1993  (COOP - Not KISO AWOS)
Jacksonville   101/1993  (NCA ASOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory from 10 AM to 8 PM EDT Tuesday for NCZ029-044-
     079-090-091-195-196-199-203>205.
     Excessive Heat Watch from Tuesday morning through Tuesday
     evening for NCZ045>047-080-081-092-094-193-194-198.
MARINE...Small Craft Advisory from 2 PM Tuesday to 2 PM EDT Thursday
     for AMZ135-150-231.
     Small Craft Advisory from 2 PM Tuesday to 8 PM EDT Thursday
     for AMZ152-154.

&&

SYNOPSIS...MHX
NEAR TERM...MS/RJ
SHORT TERM...RJ
LONG TERM...TL
AVIATION...TL/MS
MARINE...TL/RJ
CLIMATE...MHX
Hazardous weather outlook, Jul 15, 4:17 PM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
417 PM EDT Mon Jul 15 2024

NCZ195-199-162030-
West Carteret-Coastal Onslow-
417 PM EDT Mon Jul 15 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.
   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A slow moving cold front will bring widespread shower and
thunderstorm activity Thursday into the weekend. This will bring a
threat for localized heavy rain and flooding to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ045>047-080-081-092-094-193-194-198-162030-
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-
Pamlico-Northern Craven-Southern Craven-Inland Onslow-
417 PM EDT Mon Jul 15 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

A slow moving cold front will bring widespread shower and
thunderstorm activity Thursday into the weekend. This will bring a
threat for localized heavy rain and flooding to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-204-205-162030-
East Carteret-Ocracoke Island-Hatteras Island-
417 PM EDT Mon Jul 15 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.
   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A slow moving cold front will bring widespread shower and
thunderstorm activity Thursday into the weekend. This will bring a
threat for localized heavy rain and flooding to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044-079-090-091-162030-
Martin-Pitt-Greene-Duplin-Lenoir-
417 PM EDT Mon Jul 15 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A slow moving cold front will bring widespread shower and
thunderstorm activity Thursday into the weekend. This will bring a
threat for localized heavy rain and flooding to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-162030-
Northern Outer Banks-
417 PM EDT Mon Jul 15 2024

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A slow moving cold front will bring widespread shower and
thunderstorm activity Thursday into the weekend. This will bring a
threat for localized heavy rain and flooding to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 15, 3:59 PM EDT, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
359 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     Marine Tstm Wind 2 S Manteo              35.87N 75.67W
07/15/2024  M48 MPH          AMZ231             NC   Public

            Buoy in the Croatan Sound measured a wind
            gust of 42 kts as thunderstorm was overhead.

&&

RCF
Local storm report, Jul 15, 4:01 PM EDT, 4 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
401 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     Marine Tstm Wind Roanoke Island Festival 35.91N 75.67W
07/15/2024  M47 MPH          AMZ231             NC   Mesonet

            Weather Station near Roanoke Festival Park
            measured a wind gust of 41 kts as
            thunderstorm was overhead.

&&

RCF
Local storm report, Jul 15, 4:03 PM EDT, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
403 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     Marine Tstm Wind 1 SW Nags Head          35.93N 75.64W
07/15/2024  E44 MPH          AMZ231             NC   Buoy

            Buoy in the Roanoke Sound measured a wind
            gust of 38 kts as thunderstorm was moving
            through.

&&

RCF
Special weather statement, Jul 15, 4:33 PM EDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
433 PM EDT Mon Jul 15 2024

NCZ047-152115-
Mainland Dare NC-
433 PM EDT Mon Jul 15 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DARE COUNTY THROUGH
515 PM EDT...

At 433 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buffalo City, or 12 miles northwest of Stumpy Point. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3572 7593 3576 7600 3587 7598 3578 7583
TIME...MOT...LOC 2033Z 217DEG 4KT 3577 7594

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RCF
Special weather statement, Jul 15, 5:34 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
534 PM EDT Mon Jul 15 2024

NCZ090-152215-
Duplin NC-
534 PM EDT Mon Jul 15 2024

...STRONG THUNDERSTORMS WILL IMPACT DUPLIN COUNTY THROUGH 615 PM
EDT...

At 534 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to near Burgaw. Movement was
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wallace, Warsaw, Mount Olive, Rose Hill, Bowdens, Cypress Creek,
Beautancus, Kenansville, Chinquapin, Harrells, Sarecta, Faison,
Magnolia, Greenevers, Calypso, Lyman, and Teachey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3490 7815 3504 7815 3509 7817 3519 7816
      3518 7808 3519 7805 3519 7802 3479 7767
      3472 7768 3471 7798 3473 7802 3472 7811
      3471 7813 3474 7820
TIME...MOT...LOC 2134Z 223DEG 13KT 3504 7830 3458 7792

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RCF
Special weather statement, Jul 15, 6:26 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
626 PM EDT Mon Jul 15 2024

NCZ090-152315-
Duplin NC-
626 PM EDT Mon Jul 15 2024

...A STRONG THUNDERSTORM WILL IMPACT DUPLIN COUNTY THROUGH 715 PM
EDT...

At 626 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rose Hill, or 7 miles north of Wallace, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wallace, Warsaw, Kornegay, Rose Hill, Beulaville, Kenansville,
Chinquapin, Sarecta, Magnolia, Greenevers, Lyman, and Teachey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3504 7811 3507 7776 3472 7772 3472 7796
      3471 7798 3473 7802 3473 7803 3472 7811
      3471 7813
TIME...MOT...LOC 2226Z 265DEG 10KT 3485 7798

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RCF

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:01 AM EDTExcessive Heat WarningMHXBeaufort, Craven, Dare, Hyde, Jones, Onslow and 3 more17 hr

Nearby

Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.